Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling shaky, anxious, weak and having night sweats. Cannot concentrate and no balance. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
My XXXXXXX organs feel as though they are getting hard, or like they are rubbing together, or like they are catching under my ribs. It is hard to explain but there is no pain just discomfort and unusual feeling. I am shaky, anxious, weak - at times I can hardly stand. I am 60 y/o male. I have night sweats occasionally. I can't concentrate and I seem to be forgetting things frequently. The shakiness is visible to others. I loose my balance frequently.
Posted Thu, 11 Jul 2013 in General Health
Follow-up: Feeling shaky, anxious, weak and having night sweats. Cannot concentrate and no balance. Remedy? 44 minutes later
About 240 pounds @ 6’ tall

Smokes about two packs a week

Drinks, a couple in the evenings when I go home


325mg ECASA i daily

Diazepam 2mg i qid prn

Hydrochlorothiaz 25mg i qd

Nadolol 40mg i qid

Bupropion XXXXXXX XL 300mg i qd

Micardis 80mg i qd

Viagra 50mg prn

Centrum Silver vitamin

ibuprofen and ES Tylenol prn

Thank you.
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

It might be necessary to know for how long you have this unusual feeling. And also how the shaking is: is it shaking at rest (resting tremor) or shaking when you want to take something or greet someone(intention) tremor? What type of balance problem are you experiencing? difficulties to stand? to walk straight? irregular steps? Do you experience any general stiffness of the joints and body? has your hand writing changed or not? It could be necessary also knowing for how long these night sweats have been experienced? any fever or weight loss?

To begin with: I would love to know if you have had any shocking psychological or depressive event lately. These are symptoms that could be associated to some degree of depression. Shaking at rest is usually seen in Parkinsons's Disease. It shall be accompanied by general body stiffness, shakiness reduces with onset of movement, handwriting also gets smaller. If the shaking starts only when you want to carry out a particular activity, it is intention tremor. This is seen in diseases of a part of the brain called the cerebellum. Balance problems could also be associated with problems with the inner ear. If you got any hearing problems, it might be worth precising them.

Night sweats is seen in chronic conditions like Tuberculosis and some tumors like lymphomas. A general clinical evaluation in search of enlarged lymph nodes is usually useful. A complete blood count is necessary in the case of some lymphomas and rarely some blood malignancies. A chest X XXXXXXX considering the unusual feeling of hardened organs and Tuberculosis would thus be well welcome.

Difficulties to concentrate and forgetfulness merit a proper neurological exam. Depending on whether it is long term or short term memory loss, management is different. Psychological stress at times might be an underlying cause. specific neurologic tests exist to evaluate this and institute appropriate treatment measures. Gamalate B6 taken for a few months could actually help in some patients.

You will have to book an appointment with a neurologist for a proper clinical evaluation and management. Appropriate laboratory and radiological examinations guided by a proper clinical evaluation should be adequate for a diagnosis and drawing up of an appropriate management plan. Thanks and hope this helps as I wish you the best of health.

best regards,

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor